# SDR UIEA0006

- Difficulty date: February 23, 2000
- Submitted: April 3, 2000
- Operation: Air carrier
- Aircraft: N506MC
- Make and model: Boeing 747-2D3B
- Aircraft serial: 21252
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Bolt
- Condition: Cracked
- Location: Fuselage
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF RIGHT KICK PLATE, AFT FACE CENTER TANK, LOWER SPAR PER SB747-57A2309, ONE NUT WAS FOUND SHEARED.  ATLAS QC INSISTED ON AN U/T INSPECTION AND DISCOVERED AN ADDITIONAL TWO BOLT FAILED.  FAILED BOLTS REMOVED, HOLES CLEANED, INSPECTED, REINSTALLED NEW INCONEL BOLTS PER SB.  NUT REPLACED.  ATLAS RECOMMENDS DOING AN U/T INSPECTION REGARDLESS OF THE VISUAL FINDINGS.  CURRENT VISUAL INSPECTION PROCEDURES PER SB ARE WEAK AT BEST.  (M)
